MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT
Model Number OPT842
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that an opt842 optiflow adult nasal cannula was found damaged during use.The healthcare facility further reported that the patient pulled the subject opt842 device.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The opt842 optiflow adult nasal cannula is used to deliver humidified oxygen to patients.The opt842 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard that is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt842 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Result: visual inspection of the provided photograph revealed that the tubing was pulled out of the connector.The tubing was also torn where it attaches to the connector.The healthcare facility reported that the patient pulled the opt842 optiflow adult nasal cannula.Conclusion: the cause of the reported event was due to the patient pulling the subject opt842 optiflow adult nasal cannula.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt844 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that an opt842 optiflow adult nasal cannula was found damaged during use.The healthcare facility further reported that the patient pulled the subject opt842 device.There were no reported patient consequences.

Brand Name
OPTIFLOW ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key12437332
Report Number9611451-2021-01045
Device Sequence Number4892610
Product Code CAT
UDI-Device Identifier09420012432117
UDI-Public(01)09420012432117(10)2101262926(11)200826
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT842
Device Catalogue NumberOPT842
Device Lot Number2101262926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1